Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 9, NWS Midland/Odessa, TX

May 29, 20159 counties in Texas

NWS Midland/Odessa, TX issued this flash flood watch at May 29, 2015, 3:56 AM CDT for 9 counties in Texas. It took effect at May 29, 2015, 10:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 29, 2015, 3:56 AM CDT (08:56 UTC)
In effect from
May 29, 2015, 10:00 PM CDT
Expired
May 30, 2015, 3:54 AM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Borden County, TX, Dawson County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2691 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WGUS64 KMAF 290856
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT FRI MAY 29 2015

...A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM CDT TONIGHT UNTIL 1
PM CDT SATURDAY AFTERNOON FOR PORTIONS OF THE NORTHERN AND EASTERN
TEXAS PERMIAN BASIN AND FOR THE SOUTHERN PORTIONS OF THE ROLLING
PLAINS...

.AS A COLD FRONT MOVES SLOWLY SOUTHWARD INTO THE AREA FRIDAY
EVENING INTO SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP
AHEAD OF AND ALONG THIS FRONTAL BOUNDARY. SOME THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL OVER AREAS THAT HAVE
ALREADY RECEIVED SIGNIFICANT RAINS THE LAST FEW DAYS.

TXZ046>048-052-053-063-070-291700-
/O.NEW.KMAF.FF.A.0009.150530T0300Z-150530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
356 AM CDT FRI MAY 29 2015

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WEST TEXAS...INCLUDING THE 
  FOLLOWING AREAS...BORDEN...DAWSON...GLASSCOCK...HOWARD... 
  MITCHELL...REAGAN AND SCURRY. 

* FROM 10 PM CDT THIS EVENING THROUGH 1 PM CDT SATURDAY AFTERNOON

* RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE WITH LOCALLY HIGHER
  AMOUNTS OF 1 TO 2 INCHES.

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF
  FLOOD PRONE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
2 follow-up statements
161 
WGUS64 KMAF 291849
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
149 PM CDT FRI MAY 29 2015

...A FLASH FLOOD WATCH IS IN EFFECT FROM 10 PM CDT TONIGHT UNTIL
1 PM CDT SATURDAY AFTERNOON FOR PORTIONS OF THE NORTHERN AND
EASTERN TEXAS PERMIAN BASIN AND FOR THE WESTERN PORTION OF THE
LOW ROLLING PLAINS...

.AS A COLD FRONT MOVES SLOWLY SOUTHWARD INTO THE AREA THIS EVENING
INTO SATURDAY...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND
BEHIND THIS FRONTAL BOUNDARY. SOME THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAINFALL OVER AREAS THAT HAVE ALREADY
RECEIVED SIGNIFICANT RAIN THE LAST FEW DAYS. THE HEAVIEST
RAINFALL IS EXPECTED AFTER MIDNIGHT TONIGHT.

TXZ045-051-301000-
/O.EXA.KMAF.FF.A.0009.150530T0300Z-150530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-MARTIN-
INCLUDING THE CITIES OF...SEMINOLE...STANTON
149 PM CDT FRI MAY 29 2015

...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS... 
  INCLUDING THE FOLLOWING AREAS...GAINES AND MARTIN. 

* FROM 10 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON

* RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE WITH LOCALLY HIGHER 
  AMOUNTS OF 1 TO 2 INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

TXZ046>048-052-053-063-070-301000-
/O.CON.KMAF.FF.A.0009.150530T0300Z-150530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN-
INCLUDING THE CITIES OF...LAMESA...SNYDER...BIG SPRING...
COLORADO CITY...GARDEN CITY...BIG LAKE
149 PM CDT FRI MAY 29 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 PM CDT THIS
EVENING THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  BORDEN...DAWSON...GLASSCOCK...HOWARD...MITCHELL...REAGAN AND 
  SCURRY. 

* FROM 10 PM CDT THIS EVENING THROUGH SATURDAY AFTERNOON

* RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE WITH LOCALLY HIGHER 
  AMOUNTS OF 1 TO 2 INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
178 
WGUS64 KMAF 300854
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CDT SAT MAY 30 2015

...FLASH FLOOD WATCH HAS BEEN CANCELLED...

.THE THREAT OF WIDESPREAD HEAVY RAIN HAS ENDED.

TXZ045>048-051>053-063-070-301000-
/O.CAN.KMAF.FF.A.0009.000000T0000Z-150530T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK-
REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...SNYDER...STANTON...
BIG SPRING...COLORADO CITY...GARDEN CITY...BIG LAKE
354 AM CDT SAT MAY 30 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR THE NORTHERN AND EASTERN PORTIONS OF THE
TEXAS PERMIAN BASIN AND FOR THE SOUTHERN ROLLING PLAINS HAS BEEN
CANCELLED. WHILE A CHANCE FOR THUNDERSTORMS STILL REMAINS FOR
THESE LOCATIONS...WIDESPREAD FLASH FLOODING IS NOT EXPECTED. FOR
THIS REASON...THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 29, 12:12 AM CDT, 3 hours 44 minutes earlier.

Area forecast discussion, May 29, 12:12 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1212 AM CDT Fri May 29 2015

.DISCUSSION...

The latest Aviation Discussion is below.

&&

.AVIATION...

Expect VFR conditions to last for a good deal of the night.
However, as high cloud dissipates, think MVFR ceilings and
visibility in fog could form at KPEQ, KINK and KHOB.  Some of these
lower ceilings may also impinge upon KMAF around 29/12Z, but will
not include at this time due to high clouds clearing out there
later.  Ceilings/fog should mix out around 29/15Z with VFR expected
thereafter.  Thunderstorms may develop again this afternoon/tonight,
but at this time will not include any mention this far out.  KMAF,
KFST and KHOB seem the most likely candidates for TSRA after 30/00Z.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 28, 10:05 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1005 PM CDT THU MAY 28 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300315-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1005 PM CDT THU MAY 28 2015 /905 PM MDT THU MAY 28 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF TONIGHT
ESPECIALLY ACROSS THE LOWER TRANS PECOS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEKEND.
ANY STORM THAT DEVELOPS MAY HAVE SMALL HAIL...GUSTY WIND...AND
LOCALLY HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE...PRODUCING
LARGE HAIL...DAMAGING WIND... AND POSSIBLY A TORNADO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED NOW ACROSS ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:27 PM CDTSpecial Weather StatementMAFTerrell33 min
May 28, 7:56 PM CDTSpecial Weather StatementMAF34 min
May 28, 8:29 PM CDTSpecial Weather StatementMAFTerrell31 min
May 28, 8:59 PM CDTSpecial Weather StatementMAFTerrell31 min
May 28, 9:14 PM CDTSevere Thunderstorm WarningMAFTerrell61 min
May 29, 4:03 PM CDTSpecial Weather StatementMAFTerrell42 min
May 29, 4:09 PM CDTSpecial Weather StatementMAFBrewster51 min
May 29, 6:14 PM CDTSpecial Weather StatementMAF46 min

Nearby

Flash Flood Watches in Texas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.